Display Settings:

Format

Send to:

Choose Destination

Study of the relationship between acetaminophen and asthma in Mexican children aged 6 to 7 years in 3 Mexican cities using ISAAC methodology.

Author information

  • 1Hospital Infantil de Mexico Federico Gomez, Mexico City, Mexico.

Abstract

OBJECTIVE:

To establish the relationship between the use of acetaminophen and the frequency of asthma in Mexican children in 3 Mexican cities.

METHODS:

Ours was a multicenter, observational, descriptive, cross-sectional study. Patients from 6 to 7 years of age participating in Phase Three B of the ISAAC (International Study of Asthma and Allergies in Children) living in the north of Mexico City, Victoria City, and Merida were included. After adjusting for confounders, we calculated the odds ratios (OR) for the presence of wheezing ever, wheezing in the last 12 months, asthma ever, and the use of acetaminophen in the first year of life and during the last 12 months.

RESULTS:

The ORs for wheezing ever, wheezing in the last year, and asthma ever with respect to use of acetaminophen in the first year of life were not statistically significant (P > .05) in Mexico City, but they were significant in Victoria City (P < .05) and Merida (P < .05). The ORs (95% confidence intervals) for wheezing ever, wheezing in the last year, and asthma ever with respect to use of acetaminophen in the last year were 3.44 (2.96-4.0), 7.97 (5.89-10.78), and 6.10 (3.30-8.81) (P < .05) in Mexico City. Values forVictoria City were 1.36 (1.13-1.63), 3.80 (2.88-5.05), and 2.18(1.57-3.01) (P < .05). Those for Merida were 1.61 (1.40-1.85), 2.07 (1.73-2.48), and 1.53 (1.29-1.82) (P < .05).

CONCLUSION:

The use of acetaminophen is associated with the presence of wheezing and asthma in 3 different cities in Mexico.

PMID:
18564631
[PubMed - indexed for MEDLINE]
Free full text
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Esmon Publicidad
    Loading ...
    Write to the Help Desk